Alert archive / Texas / Dust Storm Warnings in 2021
Dust Storm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this dust storm warning at Mar 22, 2021, 4:37 PM CDT for 6 counties in Texas. It was in force for 113 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2021, 4:37 PM CDT (21:37 UTC)
- Expired
- Mar 22, 2021, 6:30 PM CDT
- In force
- 113 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Crosby County, TX, Garza County, TX, Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 47 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 5:05 PM CDT | NON-TSTM WND GST 60 | 1 N O'Donnell, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 5:06 PM CDT | NON-TSTM WND GST 65 | 4 S Levelland, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 5:09 PM CDT | NON-TSTM WND GST 59 | 6 Ssw Wolfforth, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 5:10 PM CDT | NON-TSTM WND GST 64 | 6 Ssw Wolfforth, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 5:20 PM CDT | NON-TSTM WND GST 67 | 6 Ssw Wolfforth, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 5:23 PM CDT | NON-TSTM WND GST 59 | New Home, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 5:25 PM CDT | NON-TSTM WND GST 61 | 1 N O'Donnell, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 5:29 PM CDT | NON-TSTM WND GST 58 | 3 Nne Tahoka, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 5:31 PM CDT | NON-TSTM WND GST 59 | 5 Ssw Graham, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 5:33 PM CDT | NON-TSTM WND GST 59 | 3 Nne Tahoka, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 6:04 PM CDT | NON-TSTM WND GST 59 | 2 Ne Slaton, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 6:06 PM CDT | NON-TSTM WND GST 60 | 5 Ssw Graham, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 6:07 PM CDT | NON-TSTM WND GST 75 | 2 Ne Slaton, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 6:07 PM CDT | NON-TSTM WND GST 76 | 2 Ne Slaton, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 6:10 PM CDT | NON-TSTM WND GST 60 | 1 Ne Post, TX | MEASURED BY THE WEST TEXAS MESONET |
| Mar 22, 6:25 PM CDT | NON-TSTM WND DMG | 7 Ssw Lubbock, TX | TREE UPROOTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583
WWUS54 KLUB 222140
DSWLUB
BULLETIN - EAS ACTIVATION REQUESTED
Dust Storm Warning
National Weather Service Lubbock TX
437 PM CDT Mon Mar 22 2021
TXC107-169-219-303-305-445-222330-
/O.NEW.KLUB.DS.W.0002.210322T2137Z-210322T2330Z/
Lubbock TX-Lynn TX-Garza TX-Terry TX-Crosby TX-Hockley TX-
437 PM CDT Mon Mar 22 2021
The National Weather Service in Lubbock Texas has issued a
* Dust Storm Warning for...
Southern Lubbock County in northwestern Texas...
Lynn County in northwestern Texas...
Garza County in northwestern Texas...
Eastern Terry County in northwestern Texas...
Southern Crosby County in northwestern Texas...
Southeastern Hockley County in northwestern Texas...
* Until 630 PM CDT.
* At 437 PM CDT, a wall of dust was along a line extending from 4
miles east of Levelland to 12 miles northeast of Brownfield to 4
miles east of Welch, moving east at 55 mph.
HAZARD...Near zero visibility with damaging wind in excess of 60
mph.
SOURCE...Public.
IMPACT...Dangerous life-threatening travel.
Locations impacted include...
Lubbock, Levelland, Slaton, Post, Tahoka, Lake Alan Henry, White
River Lake, Wolfforth, Ransom Canyon, O'donnell, Kalgary, Grassland,
New Moore, Justiceburg, Slide, Woodrow, Caprock and0 Southland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, pull off the road, turn off your lights and keep your
foot off the brake.
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
&&
LAT...LON 3328 10216 3358 10243 3360 10104 3297 10104
3296 10121 3296 10213
TIME...MOT...LOC 2137Z 276DEG 48KT 3357 10229 3328 10208 3295 10206
$$
232 follow-up statements
471
WWUS54 KLUB 222257
DSWLUB
Dust Storm Warning
National Weather Service Lubbock TX
552 PM CDT Mon Mar 22 2021
TXC219-445-222302-
/O.CAN.KLUB.DS.W.0002.000000T0000Z-210322T2330Z/
Terry TX-Hockley TX-
552 PM CDT Mon Mar 22 2021
...THE DUST STORM WARNING FOR EASTERN TERRY AND SOUTHEASTERN HOCKLEY
COUNTIES IS CANCELLED...
The dust storm which prompted the warning has moved out of the
warned area. Therefore, the dust storm warning has been cancelled.
LAT...LON 3327 10189 3359 10176 3360 10104 3297 10104
3296 10121 3296 10207
TIME...MOT...LOC 2252Z 276DEG 48KT 3346 10111 3317 10091 3284 10089
$$
TXC107-169-303-305-222330-
/O.CON.KLUB.DS.W.0002.000000T0000Z-210322T2330Z/
Lubbock TX-Lynn TX-Garza TX-Crosby TX-
552 PM CDT Mon Mar 22 2021
...A DUST STORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN LUBBOCK...LYNN...GARZA AND SOUTHERN CROSBY COUNTIES...
At 552 PM CDT, a wall of dust was along a line extending from White
River Lake to 8 miles west of Clairemont to 8 miles north of Snyder,
moving east at 55 mph. Strong wind gusts and blowing dust will
continue behind the initial wall of dust across the south-central
and southeast South Plains.
HAZARD...Near zero visibility with damaging wind in excess of 60
mph.
SOURCE...Public.
IMPACT...Dangerous life-threatening travel.
Expect near zero visibility along Highway 84 near Southland, between
Slaton and Post.
Locations impacted include...
Slaton, Post, Tahoka, Lake Alan Henry, White River Lake, Ransom
Canyon, O'donnell, Kalgary, Grassland, New Moore, Justiceburg,
Caprock, Southland, Wilson and Buffalo Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, then pull off the road, turn off your lights and keep
your foot off the brake.
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
&&
LAT...LON 3327 10189 3359 10176 3360 10104 3297 10104
3296 10121 3296 10207
TIME...MOT...LOC 2252Z 276DEG 48KT 3346 10111 3317 10091 3284 10089
$$
23707
WWUS54 KLUB 222336
DSWLUB
Dust Storm Warning
National Weather Service Lubbock TX
634 PM CDT Mon Mar 22 2021
TXC107-169-303-305-222344-
/O.EXP.KLUB.DS.W.0002.000000T0000Z-210322T2330Z/
Lubbock TX-Lynn TX-Garza TX-Crosby TX-
634 PM CDT Mon Mar 22 2021
...THE DUST STORM WARNING FOR SOUTHEASTERN LUBBOCK...LYNN...GARZA AND
SOUTHERN CROSBY COUNTIES HAS EXPIRED...
The dust storm which prompted the warning has weakened and shifted
east of the area. Therefore, the dust storm warning has been allowed
to expire. Areas of blowing dust with low visibility will continue
at times though as wind gusts occasionally exceed 50 mph.
LAT...LON 3327 10189 3359 10176 3360 10104 3297 10104
3296 10121 3296 10207
TIME...MOT...LOC 2334Z 276DEG 48KT 3340 10046 3311 10026 3278 10024
$$
23What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this dust storm warning went out at Mar 22, 2:46 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 22, 2:46 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 246 PM CDT Mon Mar 22 2021 .SHORT TERM... By early this evening, most thunderstorms will be east of the area as lift will quickly move to the east of the region associated with a strong short wave. As the upper level low moves into the Texas Panhandle this evening, surface winds will stay up across the southeastern Texas Panhandle during the overnight hours. The upper low will pull east tonight through early Tuesday morning and will be replaced by short wave ridging on Tuesday afternoon. Surface cyclogenesis in southeastern New Mexico will develop Tuesday afternoon as the next upper low drops into Arizona. A weak quasi- stationary front will extend out across the southern Texas Panhandle. .LONG TERM... Next upper level wave will be located across AZ by Tuesday evening and will approach the state line on Wednesday. This will lead to surface low pressure development just south of the forecast area. This will bring a cold front through the forecast area relatively early in the day on Wednesday. The majority of the precipitation chances with this wave will be in the form of stratiform precipitation wrapping around the low. Based on the current track of the low this would keep the best chances (and highest precipitation totals) across the southwest Texas Panhandle and north into the Panhandle. With temperatures near freezing across the southwest Panhandle this activity may start out as snow or a rain/snow mix with only light accumulations. Temperatures should warm into the low 40's by the afternoon bringing an end to any wintry precipitation. Zonal flow will take hold for a day before an additional upper level wave moves to the north of the area on Friday. This wave should be too far north for any precipitation chances in our region, although it should lead to a warm and windy day. Another albeit weaker shortwave will approach the area Saturday however this will only bring a dry cold front through the forecast area. && .FIRE WEATHER... Elevated fire weather conditions will be possible on Tuesday afternoon in the southwestern South Plains. Very dry air will still be in place across this area leading to afternoon relative humidity values between 10 and 15 percent. However, winds will be much lighter with 20 foot winds only around 15 mph. This will still result in RFTI values between 1 and 3. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for TXZ033-034-039- 040. Wind Advisory until 10 PM CDT this evening for TXZ033>036- 039>042. && 01/58
Hazardous weather outlook, Mar 22, 12:47 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1247 PM CDT Mon Mar 22 2021 TXZ021>044-231800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1247 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A dryline will push eastward to near the Caprock escarpment by mid- afternoon as a strong storm system moves over the Texas Panhandle. Low level moisture will stream northward in advance of the dryline and will be sufficient for the development of thunderstorms to the east of the dryline mainly between 2 PM and 7 PM. Some severe thunderstorms with the potential to produce hail to 1.5 inches in diameter and wind gusts to 65 mph will be possible generally east of a Quitaque to Jayton line. Strong winds and a dry air mass will move in behind the dryline this afternoon. A Wind Advisory is in effect from 1 PM to 10 PM for the southwestern and central South Plains for wind speeds of 25 to 35 mph. A Red Flag Warning is in effect from 1 PM to 8 PM for the southwestern South Plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions may develop across the region Friday afternoon, otherwise the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Local storm report, Mar 22, 3:52 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
352 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM NON-TSTM WND GST 7 WNW DENVER CITY 32.99N 102.94W
03/22/2021 M58 MPH YOAKUM TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB2100218
JDVLocal storm report, Mar 22, 4:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
401 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST 3 N PLAINS 33.23N 102.84W
03/22/2021 M75 MPH YOAKUM TX MESONET
WEST TEXAS MESONET REPORT. SO REPORTS NEAR ZERO VIZ
&&
EVENT NUMBER LUB2100219
JWJLocal storm report, Mar 22, 4:04 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
404 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST 7 WNW DENVER CITY 32.99N 102.94W
03/22/2021 M72 MPH YOAKUM TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB2100220
JWJLocal storm report, Mar 22, 4:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
430 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST 8 WSW SUNDOWN 33.39N 102.61W
03/22/2021 M64 MPH COCHRAN TX MESONET
WEST TEXAS MESONET REPORT
&&
CORRECTED COUNTY/STATE...LOCATION...EVENT...REMARKS
EVENT NUMBER LUB2100219
JWJLocal storm report, Mar 22, 4:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
431 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM DUST STORM DENVER CITY 32.97N 102.83W
03/22/2021 YOAKUM TX CO-OP OBSERVER
DIFFICULTY SEEING ACROSS STREET
&&
EVENT NUMBER LUB2100221
JWJLocal storm report, Mar 22, 4:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
432 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM DUST STORM PLAINS 33.19N 102.83W
03/22/2021 YOAKUM TX LAW ENFORCEMENT
PD REPORTS OFFICERS UNABLE TO DRIVE DUE TO LOW
VISIBLITY
&&
EVENT NUMBER LUB2100222
JWJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:20 AM CDT | Red Flag Warning | LUB | Cochran, Crosby, Dickens, Garza, Hockley, Kent and 4 more | 16 hr |
| Mar 22, 3:22 AM CDT | Wind Advisory | LUB | Cochran, Crosby, Dickens, Floyd, Garza, Hale and 8 more | 13 hr |
| Mar 22, 12:22 PM CDT | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| Mar 22, 12:56 PM CDT | Special Weather Statement | LUB | Lubbock | 49 min |
| Mar 22, 1:46 PM CDT | Special Weather Statement | LUB | Crosby, Garza | 59 min |
| Mar 22, 2:05 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 40 min |
| Mar 22, 2:35 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 40 min |
| Mar 22, 3:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, King | 27 min |
| Mar 22, 3:44 PM CDT | High Wind Warning | LUB | Cochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more | 3 hr |
| Mar 22, 3:44 PM CDT | Wind Advisory | LUB | Cochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more | 5 hr |
| Mar 22, 3:52 PM CDT | Dust Storm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 113 min |
| Mar 22, 5:45 PM CDT | Special Weather Statement | LUB | Lubbock | 45 min |
| Mar 22, 5:56 PM CDT | Areal Flood Advisory | LUB | Lubbock | 64 min |
| Mar 22, 6:13 PM CDT | Dust Storm Advisory | LUB | Dickens, Kent, King, Stonewall | 2 hr |
| Mar 22, 6:20 PM CDT | Special Weather Statement | LUB | Crosby | 25 min |
| Mar 22, 6:26 PM CDT | Special Weather Statement | LUB | Crosby | 34 min |
| Mar 22, 6:31 PM CDT | Special Weather Statement | LUB | Lynn | 29 min |
| Mar 22, 6:48 PM CDT | Special Weather Statement | LUB | Dickens | 42 min |
Nearby
Dust Storm Warnings in Texas, 2021Every dust storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.